MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL NAIL 9.3 MM DIAMETER 38 CM LENGTH; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES/TRAUMA

ZIMMER BIOMET, INC. TIBIAL NAIL 9.3 MM DIAMETER 38 CM LENGTH; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES/TRAUMA
Catalog Number 47249538009
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial hip surgery on and unknown date.Subsequently, it has been recommended that the patient undergo a revision surgery due a delay in the healing of the patient's bone.Attempts have been made to obtain additional information, but no additional information has been obtained at this time.
 
Additional Manufacturer Narrative
(b)(4).D10: medical products: item#: 47259538009, bg-znn tib nail 9.3mmx38cm unv; lot#: unknown.G2: foreign: france.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted in the patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b3; b4; b5; d2; d4; d6; g2; g3; g6; h1; h2; h4.The following sections were corrected: e1; e3.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial hip arthroplasty eight (8) months ago.Subsequently, the patient was revised approximately three (3) and a half months ago to explant the screw due to dynamization.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.Intramedullary nail systems are designed to provide stable internal fixation for various long bone fractures and have been designed for specific applications to help restore the shape of the fractured bone to its natural, pre-injured state.Long bone fractures follow specific regenerative patterns, creating a complex biological healing process and placing a patient at a heightened risk of delayed union.The healing of bone can be complicated by patient comorbidities such as diabetes, obesity, smoking, level of activity and other conditions that are known to slow a person¿s ability to heal.Delayed union can be treated through a secondary option called dynamization that involves removal of proximal or distal locking screws causing compression at the fracture site and promoting union.Dynamization with an intramedullary nailing system is considered a standard secondary treatment for facilitating second-stage healing.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TIBIAL NAIL 9.3 MM DIAMETER 38 CM LENGTH
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES/TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19393359
Report Number0001822565-2024-01737
Device Sequence Number20783540
Product Code HSB
UDI-Device Identifier00889024097704
UDI-Public(01)00889024097704(17)310118(10)64922456
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082770
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number47249538009
Device Lot Number64922456
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer05/29/2024
09/25/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/24/2024
09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexMale